Alert archive / Michigan / Winter Storm Warnings in 2017
Winter Storm Warning 5, NWS Grand Rapids, MI
NWS Grand Rapids, MI issued this winter storm warning at Dec 30, 2017, 3:28 AM EST for Allegan County, Van Buren County, Michigan. It was in force for 31 hr. 8 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Dec 30, 2017, 3:28 AM EST (08:28 UTC)
- Expired
- Dec 31, 2017, 10:24 AM EST
- In force
- 31 hr
- Issued by
- NWS Grand Rapids, MI
Counties Allegan County, MI, Van Buren County, MI
The radar
The Grand Rapids radar (KGRR), 72 km from the middle of the area, began a volume at 08:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Dec 30, 4:55 AM EST | HEAVY SNOW 9.1 | Bloomingdale, MI | PAST 24 HOUR SNOWFALL. TWO DAY TOTAL OF 12.9 INCHES |
| Dec 30, 4:55 AM EST | HEAVY SNOW 9.1 | Bloomingdale, MI | PAST 24 HOUR SNOWFALL. TWO DAY TOTAL OF 12.9 INCHES. |
| Dec 30, 7:00 AM EST | SNOW 5.5 | 4 Nne Paw Paw, MI | 24 HOUR TOTAL. COCORAHS STATION MI-VB-4, 3 NNE PAW PAW. |
| Dec 30, 7:00 AM EST | SNOW 5.8 | 1 Wsw Plainwell, MI | 24 HOUR TOTAL. COCORAHS STATION MI-AN-25, PLAINWELL. |
| Dec 30, 7:00 AM EST | SNOW 7 | 1 Nne Hopkins, MI | 24 HOUR TOTAL. CO-OP OBSERVER STATION HPKM4, HOPKINS 1 N. |
| Dec 30, 11:00 AM EST | SNOW 7 | Mattawan, MI | APPROXIMATELY A 36 HOUR TOTAL. |
| Dec 31, 7:00 AM EST | SNOW 1.5 | 1 Wsw Plainwell, MI | 24 HOUR TOTAL. COCORAHS STATION MI-AN-25, PLAINWELL. |
| Dec 31, 8:00 AM EST | HEAVY SNOW 0 | 1 Nnw Ganges, MI | TRAVEL ALONG I-196 IN ALLEGAN COUNTY IS DISCOURAGED DUE TO ZERO VISIBILITY OCCURRING IN HEAVY SNOW. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Detroit, MI (KDTX), launched 00:00Z, 8.5 hours before the alert went out and 222 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 689 m above ground
- 0-6 km bulk shear
- 84 kt
- 0-1 km storm-relative helicity
- 139 m²/s²
- 0-3 km storm-relative helicity
- 216 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
570 WWUS43 KGRR 300828 WSWGRR URGENT - WINTER WEATHER MESSAGE National Weather Service Grand Rapids MI 328 AM EST Sat Dec 30 2017 MIZ064-071-301630- /O.UPG.KGRR.WW.Y.0028.000000T0000Z-171230T1800Z/ /O.NEW.KGRR.WS.W.0005.171230T0828Z-171231T1200Z/ Allegan-Van Buren- Including the cities of Holland and South Haven 328 AM EST Sat Dec 30 2017 ...WINTER STORM WARNING IN EFFECT UNTIL 7 AM EST SUNDAY... * WHAT...Snow showers will continue through today and are expected to increase in intensity this evening. Snowfall rates over an inch per hour are possible...especially from Holland southward to South Haven. Plan on difficult travel conditions. Additional snow accumulations of 4 to 7 inches, with localized amounts up to 9 inches, are expected. Additional rounds of heavy snow are forecasted right into Monday so stay tuned as headlines may be needed due to the increasing impacts from the continued accumulating snow. * WHERE...Allegan and Van Buren counties. * WHEN...Until 7 AM EST Sunday. * ADDITIONAL DETAILS...Be prepared for significant reductions in visibility at times. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Storm Warning for snow means severe winter weather conditions are occurring. If you must travel, keep an extra flashlight, food and water in your vehicle in case of an emergency. $$ MIZ037-043-301630- /O.EXB.KGRR.WW.Y.0028.000000T0000Z-171231T0900Z/ Mason-Oceana- Including the cities of Ludington and Hart 328 AM EST Sat Dec 30 2017 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 4 AM EST SUNDAY... * WHAT...Snow showers occurring. Plan on slippery road conditions. Additional snow accumulations of 3 to 5 inches are expected. * WHERE...Mason and Oceana counties. * WHEN...Until 4 AM EST Sunday. * ADDITIONAL DETAILS...Be prepared for reduced visibilities at times. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Weather Advisory for snow means periods of snow will cause primarily travel difficulties. Be prepared for snow covered roads and limited visibilities, and use caution while driving. $$ MIZ050-056-301630- /O.EXT.KGRR.WW.Y.0028.000000T0000Z-171231T0900Z/ Muskegon-Ottawa- Including the cities of Muskegon, Grand Haven, and Jenison 328 AM EST Sat Dec 30 2017 ...WINTER WEATHER ADVISORY NOW IN EFFECT UNTIL 4 AM EST SUNDAY... * WHAT...Snow showers occurring. Plan on slippery road conditions. Additional snow accumulations of 3 to 5 inches are expected. * WHERE...Muskegon and Ottawa counties. * WHEN...Until 4 AM EST Sunday. * ADDITIONAL DETAILS...Be prepared for reduced visibilities at times. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Weather Advisory for snow means periods of snow will cause primarily travel difficulties. Be prepared for snow covered roads and limited visibilities, and use caution while driving. $$ MIZ065-072-073-301630- /O.EXT.KGRR.WW.Y.0028.000000T0000Z-171230T2100Z/ Barry-Kalamazoo-Calhoun- Including the cities of Hastings, Kalamazoo, and Battle Creek 328 AM EST Sat Dec 30 2017 ...WINTER WEATHER ADVISORY NOW IN EFFECT UNTIL 4 PM EST THIS AFTERNOON... * WHAT...Snow showers occurring. Plan on slippery road conditions. Additional snow accumulations of 1 to 4 inches are expected. * WHERE...Barry, Kalamazoo and Calhoun counties. * WHEN...Until 4 PM EST this afternoon. * ADDITIONAL DETAILS...Be prepared for reduced visibilities at times. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Weather Advisory for snow means periods of snow will cause primarily travel difficulties. Be prepared for snow covered roads and limited visibilities, and use caution while driving. $$ MIZ057-301630- /O.CON.KGRR.WW.Y.0028.000000T0000Z-171230T1800Z/ Kent- Including the city of Grand Rapids 328 AM EST Sat Dec 30 2017 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 1 PM EST THIS AFTERNOON... * WHAT...Snow showers occurring. Plan on slippery road conditions. Additional snow accumulations of up to two inches are expected. * WHERE...Kent county. * WHEN...Until 1 PM EST this afternoon. * ADDITIONAL DETAILS...Be prepared for reduced visibilities at times. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Weather Advisory for snow means periods of snow will cause primarily travel difficulties. Be prepared for snow covered roads and limited visibilities, and use caution while driving. $$ weather.gov/grr
5 follow-up statements
886 WWUS43 KGRR 301531 WSWGRR URGENT - WINTER WEATHER MESSAGE National Weather Service Grand Rapids MI 1031 AM EST Sat Dec 30 2017 MIZ057-301645- /O.CAN.KGRR.WW.Y.0028.000000T0000Z-171230T1800Z/ Kent- Including the city of Grand Rapids 1031 AM EST Sat Dec 30 2017 ...WINTER WEATHER ADVISORY IS CANCELLED... $$ MIZ064-071-302345- /O.CON.KGRR.WS.W.0005.000000T0000Z-171231T1200Z/ Allegan-Van Buren- Including the cities of Holland and South Haven 1031 AM EST Sat Dec 30 2017 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 7 AM EST SUNDAY... * WHAT...Heavy snow occurring. Plan on difficult travel conditions. Additional snow accumulations of 3 to 6 inches, with localized amounts up to 8 inches, are expected. * WHERE...Allegan and Van Buren counties. * WHEN...Until 7 AM EST Sunday. * ADDITIONAL DETAILS...Be prepared for significant reductions in visibility at times. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Storm Warning for snow means severe winter weather conditions are occurring. If you must travel, keep an extra flashlight, food and water in your vehicle in case of an emergency. $$ MIZ037-043-050-056-302345- /O.CON.KGRR.WW.Y.0028.000000T0000Z-171231T0900Z/ Mason-Oceana-Muskegon-Ottawa- Including the cities of Ludington, Hart, Muskegon, Grand Haven, and Jenison 1031 AM EST Sat Dec 30 2017 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 4 AM EST SUNDAY... * WHAT...Snow occurring. Plan on slippery road conditions. Additional snow accumulations of 2 to 4 inches are expected. * WHERE...Mason, Oceana, Muskegon and Ottawa counties. * WHEN...Until 4 AM EST Sunday. * ADDITIONAL DETAILS...Be prepared for reduced visibilities at times. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Weather Advisory for snow means periods of snow will cause primarily travel difficulties. Be prepared for snow covered roads and limited visibilities, and use caution while driving. $$ MIZ065-072-073-302100- /O.CON.KGRR.WW.Y.0028.000000T0000Z-171230T2100Z/ Barry-Kalamazoo-Calhoun- Including the cities of Hastings, Kalamazoo, and Battle Creek 1031 AM EST Sat Dec 30 2017 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST THIS AFTERNOON... * WHAT...Snow occurring. Plan on slippery road conditions. Additional snow accumulations of up to two inches are expected. * WHERE...Barry, Kalamazoo and Calhoun counties. * WHEN...Until 4 PM EST this afternoon. * ADDITIONAL DETAILS...Be prepared for reduced visibilities at times. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Weather Advisory for snow means periods of snow will cause primarily travel difficulties. Be prepared for snow covered roads and limited visibilities, and use caution while driving. $$ weather.gov/grr
561 WWUS43 KGRR 302030 WSWGRR URGENT - WINTER WEATHER MESSAGE National Weather Service Grand Rapids MI 330 PM EST Sat Dec 30 2017 MIZ065-072-073-302130- /O.CAN.KGRR.WW.Y.0028.000000T0000Z-171230T2100Z/ Barry-Kalamazoo-Calhoun- Including the cities of Hastings, Kalamazoo, and Battle Creek 330 PM EST Sat Dec 30 2017 ...WINTER WEATHER ADVISORY IS CANCELLED... $$ MIZ064-071-310430- /O.CON.KGRR.WS.W.0005.000000T0000Z-171231T1200Z/ Allegan-Van Buren- Including the cities of Holland and South Haven 330 PM EST Sat Dec 30 2017 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 7 AM EST SUNDAY... * WHAT...Heavy snow occurring. Plan on difficult travel conditions. Additional snow accumulations of 1 to 3 inches, with localized amounts up to 5 inches, are expected. * WHERE...Allegan and Van Buren counties. * WHEN...Until 7 AM EST Sunday. * ADDITIONAL DETAILS...Be prepared for significant reductions in visibility at times. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Storm Warning for snow means severe winter weather conditions are occurring. If you must travel, keep an extra flashlight, food and water in your vehicle in case of an emergency. $$ MIZ037-043-050-056-310430- /O.CON.KGRR.WW.Y.0028.000000T0000Z-171231T0900Z/ Mason-Oceana-Muskegon-Ottawa- Including the cities of Ludington, Hart, Muskegon, Grand Haven, and Jenison 330 PM EST Sat Dec 30 2017 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 4 AM EST SUNDAY... * WHAT...Snow occurring. Plan on slippery road conditions. Additional snow accumulations of 1 to 3 inches are expected. * WHERE...Mason, Oceana, Muskegon and Ottawa counties. * WHEN...Until 4 AM EST Sunday. * ADDITIONAL DETAILS...Be prepared for reduced visibilities at times. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Weather Advisory for snow means periods of snow will cause primarily travel difficulties. Be prepared for snow covered roads and limited visibilities, and use caution while driving. $$ weather.gov/grr
654 WWUS43 KGRR 310218 WSWGRR URGENT - WINTER WEATHER MESSAGE National Weather Service Grand Rapids MI 918 PM EST Sat Dec 30 2017 MIZ064-071-311030- /O.EXT.KGRR.WS.W.0005.000000T0000Z-171231T1700Z/ Allegan-Van Buren- Including the cities of Holland and South Haven 918 PM EST Sat Dec 30 2017 ...WINTER STORM WARNING NOW IN EFFECT UNTIL NOON EST SUNDAY... * WHAT...Periods of heavy snow showers will move back into the area toward daybreak and continue into the late morning. Plan on difficult travel conditions. Additional snow accumulations of up to 2 inches, with localized amounts up to 5 inches, are expected. * WHERE...Allegan and Van Buren counties, mostly near within 10 miles of the Lake Michigan shore. * WHEN...Until noon EST Sunday. * ADDITIONAL DETAILS...Be prepared for significant reductions in visibility at times. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Storm Warning for snow means severe winter weather conditions are occurring. If you must travel, keep an extra flashlight, food and water in your vehicle in case of an emergency. $$ MIZ037-043-050-056-311030- /O.EXT.KGRR.WW.Y.0028.000000T0000Z-171231T1700Z/ Mason-Oceana-Muskegon-Ottawa- Including the cities of Ludington, Hart, Muskegon, Grand Haven, and Jenison 918 PM EST Sat Dec 30 2017 ...WINTER WEATHER ADVISORY NOW IN EFFECT UNTIL NOON EST SUNDAY... * WHAT...Periods of heavy snow showers will continue into the mid morning hours. Plan on slippery road conditions. Additional snow accumulations of up to 2 inches, with localized amounts up to 4 inches, are expected. * WHERE...Mason, Oceana, Muskegon and Ottawa counties. * WHEN...Until noon EST Sunday. * ADDITIONAL DETAILS...Be prepared for reduced visibilities at times. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Weather Advisory for snow means periods of snow will cause primarily travel difficulties. Be prepared for snow covered roads and limited visibilities, and use caution while driving. $$ weather.gov/grr
629 WWUS43 KGRR 310803 WSWGRR URGENT - WINTER WEATHER MESSAGE National Weather Service Grand Rapids MI 303 AM EST Sun Dec 31 2017 MIZ064-071-311615- /O.CON.KGRR.WS.W.0005.000000T0000Z-171231T1700Z/ Allegan-Van Buren- Including the cities of Holland and South Haven 303 AM EST Sun Dec 31 2017 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL NOON EST TODAY... * WHAT...Bands of heavy snow showers were located just offshore as of 300 am. Some of the bands are forecasted to move onshore this morning. Plan on difficult travel conditions. Additional snow accumulations of 1 to 3 inches are expected with locally more than 4 inches possible near any stronger banding. * WHERE...Allegan and Van Buren counties. * WHEN...Until noon EST today. * ADDITIONAL DETAILS...Be prepared for significant reductions in visibility at times. Cold wind chills as low as 25 below zero will cause frostbite in as little as 30 minutes to exposed skin. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Storm Warning for snow means severe winter weather conditions are occurring. If you must travel, keep an extra flashlight, food and water in your vehicle in case of an emergency. $$ MIZ037-043-050-056-311615- /O.CON.KGRR.WW.Y.0028.000000T0000Z-171231T1700Z/ Mason-Oceana-Muskegon-Ottawa- Including the cities of Ludington, Hart, Muskegon, Grand Haven, and Jenison 303 AM EST Sun Dec 31 2017 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL NOON EST TODAY... * WHAT...Localized bands of snow showers were occurring. Plan on slippery road conditions. Additional snow accumulations of up to two inches are expected...possibly more for far western Ottawa County. * WHERE...Mason, Oceana, Muskegon and Ottawa counties. * WHEN...Until noon EST today. * ADDITIONAL DETAILS...Be prepared for reduced visibilities at times. Cold wind chills as low as 15 below zero will cause frostbite in as little as 30 minutes to exposed skin. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Weather Advisory for snow means periods of snow will cause primarily travel difficulties. Be prepared for snow covered roads and limited visibilities, and use caution while driving. $$ weather.gov/grr
013 WWUS43 KGRR 311524 WSWGRR URGENT - WINTER WEATHER MESSAGE National Weather Service Grand Rapids MI 1024 AM EST Sun Dec 31 2017 MIZ064-071-312100- /O.CAN.KGRR.WS.W.0005.000000T0000Z-171231T1700Z/ /O.EXB.KGRR.WW.Y.0028.000000T0000Z-171231T2100Z/ Allegan-Van Buren- Including the cities of Holland and South Haven 1024 AM EST Sun Dec 31 2017 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 4 PM EST THIS AFTERNOON... ...WINTER STORM WARNING IS CANCELLED... * WHAT...Snow occurring. Plan on slippery road conditions. Additional snow accumulations of 1 to 3 inches are expected. * WHERE...Allegan and Van Buren counties. * WHEN...Until 4 PM EST this afternoon. * ADDITIONAL DETAILS...Be prepared for reduced visibilities at times. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Weather Advisory for snow means periods of snow will cause primarily travel difficulties. Be prepared for snow covered roads and limited visibilities, and use caution while driving. $$ MIZ037-043-050-056-312100- /O.EXT.KGRR.WW.Y.0028.000000T0000Z-171231T2100Z/ Mason-Oceana-Muskegon-Ottawa- Including the cities of Ludington, Hart, Muskegon, Grand Haven, and Jenison 1024 AM EST Sun Dec 31 2017 ...WINTER WEATHER ADVISORY NOW IN EFFECT UNTIL 4 PM EST THIS AFTERNOON... * WHAT...Snow occurring. Plan on slippery road conditions. Additional snow accumulations of up to two inches are expected. * WHERE...Mason, Oceana, Muskegon and Ottawa counties. * WHEN...Until 4 PM EST this afternoon. * ADDITIONAL DETAILS...Be prepared for reduced visibilities at times. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Weather Advisory for snow means periods of snow will cause primarily travel difficulties. Be prepared for snow covered roads and limited visibilities, and use caution while driving. $$ weather.gov/grr
What forecasters said that day
The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Rapids, MI wrote its last area forecast discussion before this winter storm warning went out at Dec 30, 3:28 AM EST, 0 minutes earlier.
Area forecast discussion, Dec 30, 3:28 AM EST, 0 minutes before
Area Forecast Discussion
National Weather Service Grand Rapids MI
328 AM EST Sat Dec 30 2017
LATEST UPDATE...
Synopsis/Short Term/Long Term/Marine
.SYNOPSIS...
Issued at 313 AM EST Sat Dec 30 2017
Snow showers will continue along the lakeshore through much of the
weekend. Travel conditions will be dangerous at times. Inland the
snow showers today could lead to some impacts with less
accumulations the further inland you go. The arctic airmass will
persist right through the weekend leading to very cold
temperatures.
&&
.SHORT TERM...(Today through Monday)
Issued at 313 AM EST Sat Dec 30 2017
I upgraded Allegan and Van Buren counties to a warning. Increased
confidence exists for greater then moderate impacts to evolve from
this persistent arctic airmass. I only carried the warning til
12z Sun. There are some indications that the main band will push
offshore...but not all high res models show this. There will be
multiple meso lows within the banding tonight and beyond...which
could impact where the heaviest snow falls and for how long. We
could certainly end up extending the warning well through the
weekend if the band stalls out along the immediate lakeshore. The
combination of strong low level convergence...favorable
instability and a moist DGZ support intense snow rates within the
main band this evening from near Holland southward through South
Haven.
Multiple models show a stronger meso low just west of Holland
Sunday afternoon moving onshore Sunday evening with gusty winds
south of this feature. This could spell high impacts for the South
Haven area. Will definitely need to monitor this closely.
.LONG TERM...(Monday night through Friday)
Issued at 313 AM EST Sat Dec 30 2017
A slight pattern change occurs early in the week, where H8 temps
won't be as cold Monday night through Tuesday night. However there
is little consequence since the models show the shallow cold air
remaining parked near the surface. This period will also see a
rather brisk west wind as we will be positioned between low pressure
over James Bay and high pressure over MO. So have backed off any
brief warming in this period. In fact once you factor the brisk
winds, wind chill readings may be in the minus teens below zero for
times both Monday and Tuesday nights. Then an arctic front drops in
Wednesday and enforces the brutally cold air. H8 temps lower to
around -20C by Wednesday night and this continues through Friday.
After highs in the upper teens Tue/Wed, we will only struggle to 10
to 15 Thu/Fri.
A brief lull in the snow is expected Monday night through Tuesday
evening, although a few light snow showers may still come off the
lake. Then the snow will ramp up again by late Tuesday night ahead
of the arctic front. More significant lake effect snow can be
expected right into Friday as another upper trough sets up to our
east. This will bring cyclonic flow, and air originating from far
northern Alaska, or even the Beaufort Sea of the Arctic Ocean, into
the Great Lakes region.
&&
.AVIATION...(For the 06Z TAFS through 06Z Saturday night)
Issued at 1213 AM EST Sat Dec 30 2017
Lake effect snow showers will continue for much of the day.
However with winds gradually turning to the north, the snow
showers will gradually stay closer to the Lake Michigan coast with
time.
IFR will be possible for all the TAF sites through the rest of the
night. But they should remain west of LAN and JXN by about 14Z,
GRR and BTL about 20Z, AZO about 01Z, and finally moving offshore
of MKG toward the end of this forecast period.
Winds will pick up early this morning and gust to around 20 knots
at times. They will only calm down into the early evening.
&&
.MARINE...
Issued at 313 AM EST Sat Dec 30 2017
Will keep the small craft advisory going. Conditions will be
dangerous for any small craft that venture out due to the high
waves and low visibilities.
&&
.HYDROLOGY...
Issued at 210 PM EST Fri Dec 29 2017
Rivers are ice covered and fluctuations in river levels are
occurring in some spots. A few gauges including Smyrna, Whitehall,
and Eagle may be reading too high due to ice affecting the
gauges. Others are showing minor rises in river levels which may
be due to ice constricting the flow downstream. Unrelenting cold
will keep the rivers and the snowpack frozen at least through next
week. Freeze-up ice jams do not typically result in significant
flooding, but if a break-up ice jam forms later this winter during
a thaw it would be more concerning.
&&
.GRR WATCHES/WARNINGS/ADVISORIES...
MI...Winter Storm Warning until 7 AM EST Sunday for MIZ064-071.
Winter Weather Advisory until 4 PM EST this afternoon for MIZ065-
072-073.
Winter Weather Advisory until 4 AM EST Sunday for MIZ037-043-050-
056.
Winter Weather Advisory until 1 PM EST this afternoon for MIZ057.
LM...Small Craft Advisory until 6 AM EST Sunday for LMZ844>849.
&&
SYNOPSIS...MJS
SHORT TERM...MJS
LONG TERM...JK
AVIATION...JK
HYDROLOGY...CAS
MARINE...MJSHazardous weather outlook, Dec 29, 3:35 AM EST, 23 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK National Weather Service Grand Rapids MI 335 AM EST Fri Dec 29 2017 MIZ037>040-043>046-050>052-056>059-064>067-071>074-300845- Mason-Lake-Osceola-Clare-Oceana-Newaygo-Mecosta-Isabella-Muskegon- Montcalm-Gratiot-Ottawa-Kent-Ionia-Clinton-Allegan-Barry-Eaton- Ingham-Van Buren-Kalamazoo-Calhoun-Jackson- 335 AM EST Fri Dec 29 2017 This hazardous weather outlook is for portions of southwest Lower Michigan. .DAY ONE...Today and Tonight There will be slick roads and low visibility's at times for parts of the region through tonight. In addition subzero wind chills will occur. Thus hazardous conditions will exist for parts of the region. .DAYS TWO THROUGH SEVEN...Saturday through Thursday Snow showers will continue...locally heavy mainly near the lakeshore at times. Occasional impacts are expected with an increased risk for higher impacts for parts of the lakeshore as the arctic airmass continues. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. LMZ844>849-300845- St Joseph to South Haven MI-South Haven to Holland MI- Holland to Grand Haven MI-Grand Haven to Whitehall MI- Whitehall to Pentwater MI-Pentwater to Manistee MI- 335 AM EST Fri Dec 29 2017 This hazardous weather outlook is for portions of southwest Lower Michigan. .DAY ONE...Today and Tonight Conditions will remain hazardous for small craft through tonight. .DAYS TWO THROUGH SEVEN...Saturday through Thursday Conditions will remain hazardous for small craft through much of the period. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed.
In the hours before
Local storm report, Dec 30, 1:58 AM EST, 1 hour 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
158 AM EST SAT DEC 30 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1205 AM SNOW OSHTEMO 42.26N 85.68W
12/30/2017 M5.0 INCH KALAMAZOO MI PUBLIC
24 HOUR SNOWFALL - MIDNIGHT TO MIDNIGHT
&&
JKNearby
Winter Storm Warnings in Michigan, 2017Every winter storm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.